... my panic attacks has worsened since I stopped the metformin at my new psychiatrist's suggestion. I had been taken it for several years because I was afraid of weight gain. The new doctor said that I do not need the neducation because my blood sugar levels are normal. I was taking 500 mg daily. It has been about two weeks since I stopped. Now my anxiety tremors are so severe I am afraid to be alone
Are tremors a side effect if you stop taking the metformin in RX? I have depression and anxiety but?
- 5 Jan 2015 by Lizzy85
- 14 September 2018
- depression, obesity, anxiety, panic disorder, metformin, side effect, weight, tremor, doctor, psychiatry
Added 5 Jan 2015:
Sorry meant metformin ER not RX.
Your blood sugars may have been normal because you were on it. Who ordered it for you? I don't think it was doing anything to prevent anxiety. Do you check your blood sugars daily?
Did you stop abruptly? That will cause problems.
Stopping the metformin is not likely to cause anxiety. While metformin is prescribed by some doctors for weight control, it truly is for controlling blood sugar levels. If it didn't help the weight problem, then I understand why the doc said to discontinue. I would talk to the psychiatrist about your anxiety and tremors. There may be a different reason for them and should be addressed.
Let your psychiatrist know how you're feeling so it can be dealt with as with metformin there are no side effects you have metioned, even if you stopped it ubruptly it wouldn't cause you to feel the way you are. Good luck
Those who say metformin doesn't trigger anxiety attacks should walk a while in my shoes. Waking at late night sweating, throwing up, trembling so bad I can't work my phone, heart palpitations, etc. Nasty stuff ... I took them for a month and went through hell. I've stopped 2 days ago and feel much better except the residual effects still trigger attacks. After reading other such stories, I hope these "side defects" soon clear my system. ... Metformin sucks for me. It may be wonderful for some but a horror story for me.
I only took it for a couple weeks and the anxiety and panic attacks are awful. I tried lowering dose then just stopped taking it. It's been four days. How long after you stopped did the side effects stop?
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Mar 2011 • 1 answer
Updated 31 Aug 2011 • 2 answers
Updated 22 Dec 2017 • 6 answers
Does anybody know what might help for tremors in my head? Or antidepressant without the side effect?
Updated 24 Oct 2018 • 1 answer
Updated 22 Dec 2018 • 1 answer